Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 9, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 4, 2012, 2:27 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 5, 2012, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 2:27 PM PDT (21:27 UTC)
- In effect from
- Apr 5, 2012, 2:00 AM PDT
- Expired
- Apr 5, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS76 KMFR 042127 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 PM PDT WED APR 4 2012 ...COLD TEMPERATURES ARE EXPECTED THE NEXT TWO NIGHTS... .A COLD AIR MASS WILL IMPACT AGRICULTURE IN WEST SIDE VALLEYS AND NEAR THE COAST THE NEXT TWO MORNINGS. TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING WILL TREND A FEW DEGREES LOWER THAN TONIGHT'S TEMPERATURES. ORZ021-022-050930- /O.NEW.KMFR.FZ.W.0009.120405T0900Z-120405T1500Z/ /O.NEW.KMFR.FR.Y.0009.120405T0900Z-120405T1500Z/ /O.NEW.KMFR.FZ.A.0004.120406T0900Z-120406T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH 227 PM PDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. IN ADDITION...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...33 TO 36 AT THE IMMEDIATE COAST AND 28 TO 32 INLAND. TEMPERATURES WILL BE COLD AGAIN FRIDAY MORNING...AND A FREEZE IS POSSIBLE AT INLAND LOCATIONS. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...2 AM TO 8 AM. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH. * FREEZE WARNING LOCATIONS: INLAND AREAS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-050930- /O.NEW.KMFR.FZ.W.0009.120405T0800Z-120405T1500Z/ /O.NEW.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK... CANYONVILLE...GLENDALE 227 PM PDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...25 TO 30. TEMPERATURES WILL FALL BELOW 31 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE NOT CERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...1AM TO 8AM. * LOCATIONS INCLUDE: DRAIN...ELKTON...MYRTLE CREEK...CANYONVILLE...GLENDALE. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES...COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ026-050930- /O.NEW.KMFR.FZ.W.0009.120405T1000Z-120405T1500Z/ /O.NEW.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 227 PM PDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...23 TO 27. TEMPERATURES WILL FALL BELOW 28 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE NOT CERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...3 AM TO 8 AM. * WARNING LOCATIONS FOR TONIGHT INCLUDE: ASHLAND...TALENT...PHOENIX...PORTIONS OF THE APPLEGATE VALLEY. * WATCH LOCATIONS FOR FRIDAY MORNING: ALL OF JACKSON COUNTY. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES...COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-050930- /O.NEW.KMFR.FZ.W.0009.120405T0800Z-120405T1500Z/ /O.NEW.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION 227 PM PDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...23 TO 27. TEMPERATURES WILL FALL BELOW 28 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE UNCERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...1 AM TO 8 AM. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES...COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SK
2 follow-up statements
024 WWUS76 KMFR 050909 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 AM PDT THU APR 5 2012 ...COLD TEMPERATURES ARE EXPECTED THE NEXT TWO NIGHTS... .A COLD AIR MASS WILL IMPACT AGRICULTURE IN WEST SIDE VALLEYS AND NEAR THE COAST THE NEXT TWO MORNINGS. TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING WILL TREND A FEW DEGREES LOWER THAN TONIGHT'S TEMPERATURES. ORZ021-022-051500- /O.CON.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FR.Y.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0900Z-120406T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH 209 AM PDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...33 TO 36 AT THE IMMEDIATE COAST AND 28 TO 32 INLAND. TEMPERATURES WILL BE COLD AGAIN FRIDAY MORNING...AND A FREEZE IS POSSIBLE AT INLAND LOCATIONS. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...2 AM TO 8 AM. * FROST ADVISORY LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH. * FREEZE WARNING LOCATIONS: INLAND AREAS INCLUDING POWERS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-051500- /O.CON.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK... CANYONVILLE...GLENDALE 209 AM PDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...25 TO 30. TEMPERATURES WILL FALL BELOW 31 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE NOT CERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...1 AM TO 8 AM. * LOCATIONS INCLUDE: DRAIN...ELKTON...MYRTLE CREEK... CANYONVILLE...GLENDALE AND CAMAS VALLEY. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES... COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ026-051500- /O.CON.KMFR.FZ.W.0009.120405T1000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 209 AM PDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...23 TO 27. TEMPERATURES WILL FALL BELOW 28 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE NOT CERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...3 AM TO 8 AM. * WARNING LOCATIONS FOR TONIGHT INCLUDE: ASHLAND...TALENT... PHOENIX...PORTIONS OF THE APPLEGATE VALLEY. * WATCH LOCATIONS FOR FRIDAY MORNING: ALL OF JACKSON COUNTY. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES...COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-051500- /O.CON.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION 209 AM PDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...23 TO 27. TEMPERATURES WILL FALL BELOW 28 DEGREES IN MORE LOCATIONS FRIDAY MORNING...BUT EXACT LOCATIONS ARE UNCERTAIN AT THIS TIME. * TEMPERATURE INVERSION...LITTLE TO NO INVERSION IS EXPECTED TONIGHT. BELOW FREEZING TEMPERATURES ARE EXPECTED TO EXTEND FROM THE SURFACE TO ALL LEVELS. * TIMING...1 AM TO 8 AM. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES...COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JBL
293 WWUS76 KMFR 051508 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 808 AM PDT THU APR 5 2012 ...COLD TEMPERATURES ARE EXPECTED THE NEXT TWO NIGHTS... .A COLD AIR MASS WILL IMPACT AGRICULTURE IN WEST SIDE VALLEYS AND NEAR THE COAST FRIDAY MORNING. TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING WILL TREND A FEW DEGREES LOWER THAN TONIGHT'S TEMPERATURES. ORZ021-022-052315- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.EXP.KMFR.FR.Y.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0900Z-120406T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH 808 AM PDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...TEMPERATURES WILL BE COLD AGAIN FRIDAY MORNING WITH LOWS AROUND 32 TO 36 ALONG THE COAST AND 28 TO 32 FOR LOCATIONS INLAND. * TEMPERATURE INVERSION...A WEAK INVERSION IS EXPECTED FRIDAY MORNING WITH TEMPERATURES IN THE MID 30S JUST ALOFT. * TIMING...2 AM TO 8 AM. * FROST ADVISORY LOCATIONS INCLUDE: COOS BAY...NORTH BEND... REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH. * FREEZE WARNING LOCATIONS: INLAND AREAS INCLUDING POWERS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-052315- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...MYRTLE CREEK... CANYONVILLE...GLENDALE 808 AM PDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...27 TO 32. * TEMPERATURE INVERSION...A WEAK INVERSION IS EXPECTED FRIDAY MORNING WITH TEMPERATURES IN THE LOWER TO MID 30S JUST ALOFT. * TIMING...1 AM TO 8 AM. * LOCATIONS INCLUDE: DRAIN...ELKTON...MYRTLE CREEK... CANYONVILLE...GLENDALE. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES... COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ026-052315- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 808 AM PDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...24 TO 28. COLDEST TEMPERATURES ARE EXPECTED NEAR THE FOOTHILLS. * TEMPERATURE INVERSION...A WEAK INVERSION IS EXPECTED FRIDAY MORNING WITH TEMPERATURES IN THE LOW 30S JUST ALOFT. * TIMING...3 AM TO 8 AM. * WARNING LOCATIONS FOR TONIGHT INCLUDE: ASHLAND...TALENT... PHOENIX...PORTIONS OF THE APPLEGATE VALLEY. * WATCH LOCATIONS FOR FRIDAY MORNING: ALL OF JACKSON COUNTY. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES... COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-052315- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-120405T1500Z/ /O.CON.KMFR.FZ.A.0004.120406T0800Z-120406T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION 808 AM PDT THU APR 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...24 TO 28. COLDEST TEMPERATURES ARE EXPECTED NEAR THE FOOTHILLS. * TEMPERATURE INVERSION...A WEAK INVERSION IS EXPECTED FRIDAY MORNING WITH TEMPERATURES IN THE LOW 30S JUST ALOFT. * TIMING...1 AM TO 8 AM. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION. * IMPACTS...SENSITIVE VEGETATION...INCLUDING FRUIT TREES... COULD BE DAMAGED BY VERY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 4, 9:14 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 4, 9:14 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PDT WED APR 4 2012
.DISCUSSION...A POTENT COLD FRONT PASSED THROUGH THE AREA
YESTERDAY AND AREAS WEST OF THE CASCADES RECEIVED UP TO A HALF
INCH OF RAIN OVERNIGHT WITH A THIRD OF AN INCH NEAR THE SHASTA
VALLEY...AND A TENTH TO A THIRD OF AN INCH EAST OF THE CASCADES. A
COLD...UNSTABLE AIR MASS WILL RESIDE OVER THE FORECAST AREA THE
NEXT COUPLE DAYS...WITH BELOW NORMAL SNOW LEVELS...SHOWERS...AND
COLD MORNING TEMPERATURES. THE MEDFORD MORNING BALLOON SOUNDING
CLEARLY DEPICTS THIS UNSTABLE AIR MASS...AND SHOWS 850MB
TEMPERATURES A ROBUST 10C COLDER THAN 24 HOURS AGO.
TODAY WE WILL MONITOR CONVECTION...WITH SOME SHOWERS LIKELY
PRODUCING LIGHTNING...GUSTY WINDS...AND SMALL HAIL. LIFTED INDICES
WILL BE BELOW ZERO MOST PLACES TODAY...AND INFRARED IMAGERY SHOWS
AN UPSTREAM SHORTWAVE POISED TO INCREASE SHOWER ACTIVITY FROM WEST TO EAST
IN THE NEXT FEW HOURS. I HAVE BUMPED UP POPS MOST PLACES TO
ACCOUNT FOR THE LIKELIHOOD OF SHOWERS. POTENTIAL FOR STRONG
THUNDERSTORMS IS LOW...BUT GIVEN THE GREAT AMOUNT OF INSTABILITY...NOT
OUT OF THE QUESTION. ON THE SNOW END OF THE SPECTRUM...EXPECT
SEVERAL INCHES OF SNOW OVER THE HIGHER TERRAIN OF THE
CASCADES...ESPECIALLY GIVEN THE GOOD UPSLOPE WESTERLY FLOW. WE
HAVE INCREASED SNOW AMOUNTS ABOVE 4000 FEET IN THE CASCADES FOR
TODAY BASED ON THE ABOVE REASONING.
WE WILL ALSO FOCUS ON NIGHTTIME TEMPERATURES THE NEXT COUPLE DAYS.
FREEZING TEMPERATURES ARE EXPECTED IN WEST SIDE VALLEYS TONIGHT
AND TOMORROW NIGHT...WITH THE COLDEST MORNING BEING FRIDAY MORNING
PER SOME DRYING AND LESS CLOUD COVER. SOME FROST/FREEZE PRODUCTS
WILL BE CONSIDERED TODAY FOR AGRICULTURAL INTERESTS.
PLEASE SEE PREVIOUS DISCUSSION BELOW FOR DETAILS ON THE WARMER WEEKEND
FORECAST.
&&
.AVIATION...WESTERLY FLOW AND PLENTY OF MOISTURE WILL MAINTAIN
MOUNTAIN OBSCURATION ACROSS THE FORECAST AREA THROUGH THIS
AFTERNOON. EXPECT SHOWERS AND SOME THUNDERSTORMS WEST OF THE
CASCADES THROUGH THIS AFTERNOON AND EVENING. GUSTY WINDS AND SMALL
HAIL WILL ACCOMPANY THE STRONGEST SHOWERS TODAY. VALLEY TERMINALS
SHOULD BE PREDOMINANTLY VFR TODAY WITH OCCASIONAL MVFR CONDITIONS
IN SHOWERS WITH LOWER CEILINGS AND VISIBILITY.
&&
.PREV DISCUSSION... /ISSUED 425 AM PDT WED APR 4 2012/
DISCUSSION...WITH A COLD FRONT POISED TO EXIT LAKE AND MODOC
COUNTIES EARLY THIS MORNING...A COLD AND SHOWERY PATTERN HAS
BEGUN. THE UPPER LEVEL WEATHER PATTERN ALONG THE WEST COAST DURING
THE NEXT WEEK WILL BE SLOW TO CHANGE AND DOMINATED BY THREE
FEATURES. THE FIRST IS A BROAD AND ANOMALOUSLY COLD UPPER TROUGH
THAT IS OFFSHORE AND WILL MOVE INLAND TODAY. THE TROUGH WILL
LINGER OVER THE PACIFIC NORTHWEST INTO FRIDAY. THE SECOND FEATURE
IS A HIGH PRESSURE RIDGE THAT IS STILL INDICATED TO BUILD INTO THE
WEST COAST FRIDAY NIGHT AND PERSIST INTO SUNDAY. THERE IS THE
GREATEST UNCERTAINTY WITH THE POSITION OF THE THIRD FEATURE...THE
NEXT UPPER TROUGH THAT IS LIKELY TO REMAIN OFFSHORE DURING THE
FIRST HALF OF NEXT WEEK...BUT MAY GET CLOSE ENOUGH TO BRING A
CHANCE OF RAIN TO THE COAST AS EARLY AS SUNDAY AFTERNOON.
THE FIRST POST-FRONTAL SHORTWAVE TROUGH HAS REACHED THE COAST
DURING THE PAST COUPLE HOURS WITH A BAND OF LIGHT SHOWERS...EXCEPT
LOCALLY MODERATE IN CURRY COUNTY. THE SNOW LEVEL IS EXPECTED TO BE
AROUND 1500 TO 2000 FEET BUT THE IMPACT OF SNOWFALL WILL BE
LIMITED BY WARM ROAD SURFACE TEMPERATURES...GENERALLY IN THE LOW
TO MID 40S AT VALLEY AND FOOTHILL LOCATIONS. THUS..ACCUMULATIONS OF
SNOW WILL BE MAINLY AT ROAD SIDES. THE EXCEPTION WILL BE THE
CASCADES AND POSSIBLY SISKIYOU SUMMIT AS WELL AS AREAS ON THE EAST
SIDE WITH ICY ROADWAYS POSSIBLE THIS MORNING AND A DUSTING TO UP
TO TWO INCHES OF SNOW SHOWERS POSSIBLE TODAY. THERE WILL BE LITTLE
CHANGE IN CONDITIONS ON THURSDAY AS A SERIES OF SHORTWAVE
DISTURBANCES ROTATE AROUND THE SLOW MOVING AND BROAD UPPER
TROUGH...PRODUCING SCATTERED SHOWERS AND SNOW SHOWERS WITH SNOW
LEVELS MAINLY AROUND 2000 FEET. THESE SHOWERS WILL MOSTLY BE LIGHT
BUT BRIEF INTENSE GRAUPEL SHOWERS AND LIGHTNING ARE POSSIBLE IN
THE COLD UNSTABLE AIR MASS. THE HIGHEST PROBABILITY OF
THUNDERSTORMS WILL BE NEAR THE COAST...THOUGH A STRONGER SHORTWAVE
IS FORECAST TO REACH THE VICINITY OF LAKE AND MODOC COUNTY
THURSDAY AFTERNOON WHICH MAY INITIATE CONVECTION.
IT WILL BE NOTABLY COLD THURSDAY MORNING AND THERE SHOULD BE SOME
BREAKS IN THE CLOUD COVER...BUT THERE SHOULD BE SUFFICIENT CLOUD
COVER AND ALSO SHOWER ACTIVITY TO PREVENT THE FORMATION OF FROST
IN WEST SIDE VALLEYS. IT MAY BE A DIFFERENT SITUATION EARLY FRIDAY
MORNING. THE 850MB TEMPERATURE WILL NOT BE QUITE AS COLD BUT THERE
WILL BE SUBSTANTIALLY LESS SHOWERS WITH BIGGER BREAKS IN THE
CLOUD COVER.
A WARMING AND DRYING TREND WILL DEVELOP FRIDAY WITH THE ARRIVAL OF
THE RIDGE. THE UPPER TROUGH THAT FOLLOWS AT THE START OF NEXT WEEK
WILL NOT BE AS COLD AS THE TROUGH PRESENTLY OFFSHORE. IT WILL
FOLLOW AN EASTWARD TRACK ALONG 40N THEN PERSIST OVER THE EASTERN
PACIFIC THROUGH THE FIRST HALF OF THE WEEK. OUR AREA IS EXPECTED TO BE
BETWEEN THE RIDGE OVER THE ROCKIES AND THE TROUGH OFFSHORE. THIS
WILL RESULT IN A MILD SOUTHERLY FLOW. HOWEVER...IT IS VERY MUCH IN
QUESTION WHETHER NEXT WEEK IS CHARACTERIZED BY PERIODS OF RAIN
ACROSS THE AREA OR ON THE OPTIMISTIC END OF THE SPECTRUM SIMPLY AN
PERIOD OF PERSISTENT MID AND UPPER LEVEL CLOUD COVER. DESPITE
THEIR DIFFERENCES IN STRENGTH AND TIMING OF INDIVIDUAL
FEATURES...THE GFS AND ECMWF BOTH KEEP THE UPPER TROUGH CENTERED
JUST WEST OF 130W INTO TUESDAY. THIS WOULD LIMIT PRECIPITATION TO
THE WEST SIDE AND MAINLY WEST OF INTERSTATE 5. BY DAY 7/WEDNESDAY...
THERE IS A HIGHER PROBABILITY THAT THE TROUGH FINALLY MOVES
INLAND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING INTO THURSDAY FOR COQUILLE RIVER AT COQUILLE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
FOR PZZ350-356-370-376.
SKHazardous weather outlook, Apr 4, 4:21 AM PDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 421 AM PDT WED APR 4 2012 ORZ021-051130- SOUTH CENTRAL OREGON COAST- 421 AM PDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THE FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE CONTINUES THROUGH TODAY AND TONIGHT. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 4, 10:45 AM PDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1045 AM PDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW N TENNANT 41.58N 121.91W
04/04/2012 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
10PM-10AM
0830 AM SNOW N TENNANT 41.59N 121.91W
04/04/2012 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
&&
MOTTENWEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:27 PM PDT | Freeze Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 24 hr |
| Apr 4, 2:27 PM PDT | Freeze Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine | 18 hr |
Nearby
Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.